Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 85, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 15, 2000, 5:59 PM CDT for Jones County, South Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 2000, 5:59 PM CDT (22:59 UTC)
- Expired
- Jul 15, 2000, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jones County, SD
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -605 J/kg
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
566 WUUS53 KABR 152302 SVRABR SDC075-152345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 459 PM MDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN CENTRAL SOUTH DAKOTA * UNTIL 545 PM MDT * AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHEAST OF MURDO...NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL JONES COUNTY JUST NORTH OF DRAPER THROUGH 545 PM MDT THIS IS A DANGEROUS STORM. TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. && LAT...LON 4406 10070 4393 10052 4413 10036 4419 10047 PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:25 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 15, 3:25 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 325 PM CDT SAT JUL 15 2000 FCST FOCUS ON TSTM/SVR WX CHCS TNGT. COOLER AND LESS HUMID THEREAFTER. SURFACE MAP SHWS CDFNT FM WRN ND TO NEB PNHDL WITH A 2 MB PRES RISE BND FNT IN MT WHERE DWPTS ARE IN THE 30S AND 40S WITH GUSTY WNDS. AHD OF FNT DPWTS SURGING INTO THE UPPER 60S TO LOWER 70S WITH LIS OF -6 TO -10 ACRS OUR CWA...AND CAPES OF 3000-5000 J/KG PER GOES SNDR. PROBLEM RIGHT NOW IS VERY WARM MID LVL TMPS SUPRESSING THINGS. IN FACT...KABR DOPPLER RADAR SHWG SCT SHWRS AHD OF FNT BUT THEY ARE HAVING HARD TIME INCRG. HOWEVER...MDLS INDICATE AS UPR TROF SWINGS EWD ACRS SRN CANADA MID LVL TMPS COOL ENUF TO BRK THE CAP THIS EVENING. MESOETA SNDGS SUGGEST THREAT OF SUPERCELLS WITH A TORNADO PSBL AS HELICITIES INCR TO OVR 200 M2/S2...BUT MAIN MODE OF SVR SHD BE SCT-BKN LN OF TSTMS WITH DAMAGING WNDS/LRG HAIL. DAMAGING WNDS THREAT INCRS TNGT DUE TO STRENGTHENING MID LVL WNDS TO 40 KTS. WILL GO WITH 40-50 POPS IN ERN CWA AND LESS POPS WESTRIVER. FROPA XPCTD BY 00Z MBG/PIR AREAS...05Z AT KABR AND 10Z MN COUNTIES. STG CANADIAN HI BLDS INTO THE NRN PLNS BEGINNING SUNDAY WHICH SHD PUSH FNT WELL S OF CWA. THIS WILL BRING IN COOLER AIR WITH DWPTS DROPPING INTO THE 50S. IN FACT...H8 TMPS DIP TO AROUND 10C ON MONDAY IN NRN SD WHICH TRANSLATES TO MAX TMPS IN THE 70S. QUITE A CHG FM THE PAST CPL OF WKS ARND HERE. ...EXTENDED DISCUSSION... THE UPPER RIDGE OVER THE REGION IS OVERRUN BY CANADIAN LOW EARLY IN THE EXTENDED PERIOD. IT REBUILDS THROUGH THE PERIOD WITH THE AXIS FARTHER WEST. THERE WILL BE SEVERAL WAVES MOVING THROUGH THE UPPER FLOW THAT WILL INFLUENCE THIS PERIOD. THE STRONGEST WILL MOVE THROUGH LATE TUESDAY AND WEDNESDAY. AT THE SURFACE TUESDAY WILL SEE HIGH PRESSURE BUILDING IN FROM THE NORTH WITH AN INTENSIFYING LOW MOVING UNDER THE UPPER WAVE APPROACHING THE AREA FROM THE WEST. WILL MODIFY MRF ACCORDING TO MAN PROGS AND PLACE THE LOW CLOSE TO THIS AREA BY LATE TUESDAY AND MOVING ACROSS WEDNESDAY. WILL MENTION PRECIPITATION IN THE WEST ON TUESDAY AND WEDNESDAY AND HOLD OFF UNTIL WEDNESDAY FOR THE EAST. TEMPERATURES WILL START THE EXTENDED PERIOD COOLER THAN CURRENT BUT WILL WARM AGAIN WEDNESDAY AND THURSDAY ALTHOUGH NOT TO CURRENT VALUES. .ABR...NONE. JH/KEEFE
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.